Alert archive / Florida / Flood Watches in 2018

Flood Watch 2, NWS Tallahassee, FL

December 19, 201812 counties in Florida; 10 counties in Georgia

NWS Tallahassee, FL issued this flood watch at Dec 19, 2018, 2:49 AM CST for 12 counties in Florida; 10 counties in Georgia. It took effect at Dec 20, 2018, 12:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2018, 2:49 AM CST (08:49 UTC)
In effect from
Dec 20, 2018, 12:00 AM CST
Expired
Dec 20, 2018, 2:23 PM CST
In force
14 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 22 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 33 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2522 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGUS62 KTAE 190849
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
349 AM EST Wed Dec 19 2018

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

FLZ012>019-026>029-034-112-114-115-118-127-128-134-GAZ145>148-
156>161-192100-
/O.NEW.KTAE.FA.A.0002.181220T0600Z-181221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Mitchell-Colquitt-Cook-Berrien-Decatur-Grady-Thomas-Brooks-
Lowndes-Lanier-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, 
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, 
Port St. Joe, White City, Beacon Hill, Overstreet, 
Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, 
Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, 
Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, 
Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek,
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Branchville, Camilla, Mitchell Co A/P, 
Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport,
Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, 
Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, 
Steinham Store, West Bainbridge, Beachton, Capel, Elpino, 
Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, 
Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
349 AM EST Wed Dec 19 2018 /249 AM CST Wed Dec 19 2018/

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

The National Weather Service in Tallahassee has issued a

* Flood Watch for the following counties in Florida, Calhoun, Bay,
  Dixie, Franklin, Gulf, Jefferson, Taylor, Wakulla, Gadsden,
  Lafayette, Leon, Liberty, and Madison. And the following 
  counties in Georgia, Berrien, Brooks, Colquitt, Cook, Decatur, 
  Grady, Lanier, Lowndes, Mitchell, and Thomas. 

* From late tonight through Friday morning

* A strong storm system will move into the region late tonight and
  bring locally heavy rainfall. Within the flood watch area, 2 to
  3 inches of rain is possible with isolated heavier totals of 4 
  to 5 inches. 

* These rainfall amounts could cause flash flooding and result in
  further rises on area rivers and creeks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
anticipated rainfall. 

You should monitor later forecasts and be alert for possible
Flash Flood Warnings or River Flood Warnings. Those living in 
areas prone to flooding should be prepared to take action should 
flooding develop.

&&

$$

Godsey
3 follow-up statements
144 
WGUS62 KTAE 191921
FFATAE

Flood Watch
National Weather Service Tallahassee FL
221 PM EST Wed Dec 19 2018

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

FLZ012>019-026>029-034-112-114-115-118-127-128-134-GAZ145>148-
156>161-201000-
/O.CON.KTAE.FA.A.0002.181220T0600Z-181221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Mitchell-Colquitt-Cook-Berrien-Decatur-Grady-Thomas-Brooks-
Lowndes-Lanier-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, 
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, 
Port St. Joe, White City, Beacon Hill, Overstreet, 
Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, 
Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, 
Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, 
Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek,
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Branchville, Camilla, Mitchell Co A/P, 
Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport,
Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, 
Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, 
Steinham Store, West Bainbridge, Beachton, Capel, Elpino, 
Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, 
Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
221 PM EST Wed Dec 19 2018 /121 PM CST Wed Dec 19 2018/

...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
THURSDAY THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of Florida and Georgia, including the following 
  areas, in Florida, Calhoun, Coastal Bay, Coastal Dixie, 
  Coastal Franklin, Coastal Gulf, Coastal Jefferson, Coastal 
  Taylor, Coastal Wakulla, Gadsden, Inland Bay, Inland Dixie, 
  Inland Franklin, Inland Gulf, Inland Jefferson, Inland Taylor, 
  Inland Wakulla, Lafayette, Leon, Liberty, and Madison. In 
  Georgia, Berrien, Brooks, Colquitt, Cook, Decatur, Grady, 
  Lanier, Lowndes, Mitchell, and Thomas. 

* From 1 AM EST /midnight CST/ Thursday through Friday morning

* A strong storm system will move into the region late tonight and
  bring locally heavy rainfall. Within the flood watch area, 
  rainfall in excess of 2 inches is possible with isolated heavier
  totals of 3 to 5 inches. 

* The heaviest rainfall amounts are expected Thursday morning and
  afternoon. 

* These rainfall amounts could cause flash flooding and result in
  further rises on area rivers and creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
anticipated rainfall.

You should monitor later forecasts and be alert for possible
Flash Flood Warnings or River Flood Warnings. Those living in
areas prone to flooding should be prepared to take action should
flooding develop.

&&

$$

LF
207 
WGUS62 KTAE 200853
FFATAE

Flood Watch
National Weather Service Tallahassee FL
353 AM EST Thu Dec 20 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

FLZ012>019-026>029-034-112-114-115-118-127-128-134-GAZ145>148-
156>161-211200-
/O.CON.KTAE.FA.A.0002.000000T0000Z-181221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Mitchell-Colquitt-Cook-Berrien-Decatur-Grady-Thomas-Brooks-
Lowndes-Lanier-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, 
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, 
Port St. Joe, White City, Beacon Hill, Overstreet, 
Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, 
Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, 
Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, 
Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek,
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Branchville, Camilla, Mitchell Co A/P, 
Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport,
Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, 
Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, 
Steinham Store, West Bainbridge, Beachton, Capel, Elpino, 
Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, 
Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
353 AM EST Thu Dec 20 2018 /253 AM CST Thu Dec 20 2018/

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* the following counties in Florida, Calhoun, Bay,
  Dixie, Franklin, Gulf, Jefferson, Taylor, Wakulla, Gadsden,
  Lafayette, Leon, Liberty, and Madison. And the following 
  counties in Georgia, Berrien, Brooks, Colquitt, Cook, Decatur, 
  Grady, Lanier, Lowndes, Mitchell, and Thomas. 

* Through Friday morning

* A strong storm system will move into the region late tonight 
  and bring locally heavy rainfall. Within the flood watch area, 
  rainfall in excess of 2 inches is possible with isolated 
  heavier totals of 3 to 5 inches. 

* The heaviest rainfall amounts are expected today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
anticipated rainfall.

You should monitor later forecasts and be alert for possible
Flash Flood Warnings or River Flood Warnings. Those living in
areas prone to flooding should be prepared to take action should
flooding develop.

&&

$$

GODSEY
986 
WGUS62 KTAE 202023
FFATAE

Flood Watch
National Weather Service Tallahassee FL
323 PM EST Thu Dec 20 2018

...FLOOD WATCH IS CANCELLED...

.Recent and forecast rainfall it no longer expected to be
sufficient to produce flooding away from any rivers.

FLZ012>019-026>029-034-112-114-115-118-127-128-134-GAZ145>148-
156>161-202130-
/O.CAN.KTAE.FA.A.0002.000000T0000Z-181221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Mitchell-Colquitt-Cook-Berrien-Decatur-Grady-Thomas-Brooks-
Lowndes-Lanier-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, 
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, 
Port St. Joe, White City, Beacon Hill, Overstreet, 
Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, 
Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, 
Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, 
Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek,
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Branchville, Camilla, Mitchell Co A/P, 
Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport,
Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, 
Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, 
Steinham Store, West Bainbridge, Beachton, Capel, Elpino, 
Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, 
Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
323 PM EST Thu Dec 20 2018 /223 PM CST Thu Dec 20 2018/

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Florida and Georgia has been
cancelled. Recent and forecast rainfall it no longer expected to be
sufficient to produce flooding away from any rivers.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flood watch went out at Dec 18, 11:42 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Dec 18, 11:42 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1242 AM EST Wed Dec 19 2018

.AVIATION...
[Through 06Z Thursday]

VFR conditions are expected through the TAF period. Higher clouds
will be on the increase today with some mid level clouds
increasing tonight (Tuesday night) across the ECP to DHN area.
Showers are expected to move into the ECP to DHN to TLH sites
after 00z tonight.

&&

.PREV DISCUSSION [838 PM EST]...

.NEAR TERM [Through Tonight]...

Mid and high level cloudiness will increase tonight with high
pressure situated across the area at the surface. The cloud
cover will make for a relatively warmer night, with lows in
the 40s region-wide. Cannot rule out some patchy fog across
the eastern Big Bend and portions of southwest Georgia, but
this potential will be largely tempered by increasing clouds.

.SHORT TERM [Wednesday Through Thursday]...

Expect increasing cloudiness on Wednesday with the approach
of the next storm system. Cannot rule out a shower mainly
west of the Chatahoochee and Apalachicola Rivers late in the
day. High temperatures near normal.

The next chance of significant rainfall and thunderstorms
continues in the Wednesday Night and Thursday time frame.

In terms of rainfall amounts, these will be dependent on the
development of a secondary low pressure and the placement of
a warm front, as well as the evolution of convection within
the warm sector. Overall, rainfall amounts ranging from 1-2
inches with isolated 3 inch amounts are possible, especially
the eastern portion of the area. Any severe weather threat
remains mainly south of the area and over the Gulf Waters.

In terms of coastal impacts, a strong onshore flow Thursday
into Friday mainly west of Apalachicola is expected to lead
to high surf, and a potential for significant beach erosion.
Minor coastal flooding is also possible in the southeast
Big Bend Thursday Night into Friday.

.LONG TERM [Thursday Night Through Tuesday]...

Cyclonic flow aloft will persist Thursday Night into Friday
with cold air advection in the low-levels. This will maintain
considerable cloudiness and a chance of showers during this
period. Highs on Friday will not make it out of the 60s. Model
soundings also indicate mixing up to around 900 hPa Friday
afternoon. Momentum transfer near this level would support
the potential for west-northwest wind gusts around 30-35 mph.

Looking ahead...finally a nice looking weekend for a change! High
pressure is expected to settle over the region on Saturday and
Sunday with dry weather expected. The high gradually shifts east
on Monday and Tuesday, and with limited moisture, expect a mainly
dry period. Temperatures returning to near normal during this time
frame.

.MARINE...

Winds will increase Wednesday afternoon ahead of an approaching
low pressure system and reach advisory levels by Thursday. A
strong cold frontal passage is expected across the coastal waters
on Thursday Night. Winds will rapidly increase out of the west
with strong gale force gusts up to around 40 knots after midnight
Thursday Night into Friday evening. Seas will build 10 to 15 feet
with occasional seas up to 19 feet on Friday. Winds and seas will
be less over Apalachee Bay. Winds and seas are expected to
gradually improve Friday Night into Saturday, with more tranquil
boating conditions by Sunday.

.FIRE WEATHER...

Aside from low dispersions on Wednesday, hazardous fire weather
conditions are not expected over the next several days.

.HYDROLOGY...

There are numerous river locations across the eastern half of the
region still in minor flood. The Chipola River at Altha and the
Ochlockonee River near Thomasville are expected to drop below
flood stage later today. Further down the Ochlockonee River, water
levels will continue to rise with Concord cresting just below
moderate flood stage later this evening.

Within the Suwannee system, minor flood conditions are now
expected on the Withlacoochee River near Quitman (US-84) due to
another event above minor flood above Valdosta and increased
flows moving down the Little River. This in turn will result in
further rises down river into Florida, though Pinetta will stay
just below flood stage.

A extended period of river flooding is expected for our Suwannee
River forecast points from Ellaville through Wilcox over the next
seven days, even before taking into account any additional
rainfall. For now, it appears that all flooding within our portion
of the Suwannee Basin will be in the minor category.

For the incoming system on Thursday into Friday, widespread
rainfall amounts of 1-2 inches is possible with isolated maximum
amounts up to 3 inches, mainly in the eastern half of the region.
These amounts should present a limited flash flood threat, but the
heavier amounts will result in our faster responding rivers
(Chipola @ Altha, Ochlockonee, Upper Withlacoochee) rising into
the weekend, with minor flooding expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  55  67  49  55 /  10  80 100  50  20
Panama City   68  57  65  49  54 /  10  90  80  60  30
Dothan        65  51  63  44  50 /   0  80  90  60  30
Albany        64  51  63  47  53 /   0  80  90  50  30
Valdosta      68  54  69  50  56 /   0  80  90  50  30
Cross City    71  57  70  53  58 /  10  80 100  60  40
Apalachicola  67  59  69  50  56 /  10  90  90  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...LF
LONG TERM...LF
AVIATION...Fieux
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...Godsey

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:30 AM CSTGale WatchTAE24 hr
Dec 19, 9:45 AM CSTRiver Flood WarningTAECalhoun19 days
Dec 19, 10:03 AM CSTRiver Flood WarningTAEDixie, Levy8 days
Dec 19, 1:17 PM CSTCoastal Flood WatchTAEDixie, Jefferson, Taylor14 hr
Dec 19, 1:40 PM CSTSmall Craft AdvisoryTAE28 hr

Nearby

Flood Watches in Florida, 2018Flood Watches in Georgia, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.